Retinal Neovascularization and Hemorrhage Associated with the Use of Imatinib (Gleevec) in a Patient Being Treated for Gastrointestinal Stromal Tumor (GIST)
Anticancer Research, 04/09/2012Gulati AP et al.
The patient's symptoms significantly improved with a dose reduction of imatinib, and this hints that there was a dose–dependent effect. The World Health Organization has categorized retinal hemorrhage as an unlikely side–effect of therapy, and to the knowledge this has never been reported before in a patient receiving imatinib mesylate for Gastrointestinal stromal tumor (GIST) treatment. Neovascularization also has not been previously reported in patients receiving this medication. It is important to identify less common ocular toxicity in patients receiving imatinib.
MDLinx connects healthcare professionals and patients to tomorrow's important medical news, while providing the pharmaceutical and healthcare industries with highly targeted interactive marketing, education, content, and medical research solutions.